Setting your location helps us to show you nearby providers and locations based on your healthcare needs.
Your Location is set to Change My Location
Cone Health wants to help you get well and stay well. This section provides tools and information to achieve good health and maintain your well-being.
Learn what community resources are available to help you get well and stay well.
View health and wellness news you can use from Cone Health providers on
View Advanced Search OptionsView All Doctors
View All Locations
Home > Patient & Family Resources > Health Library > Overdose
COVID-19 Info: Vaccines (5 & up) | Boosters | Testing | Visitor Guidelines | Stats | More
IMPORTANT NOTICE: COVID-19 testing appointments are not available at Cone Health emergency departments or urgent care locations. Click here for testing options.
An overdose happens when a person takes more than the normal or recommended amount of something, usually a drug. An overdose can result in harmful symptoms or death.
Taking too much of something on purpose is called an intentional or deliberate overdose. If the overdose happens by mistake, it is called an accidental overdose.
Current as of: February 11, 2021
Author: Healthwise Staff
Medical Review:Adam Husney MD - Family Medicine & Martin J. Gabica MD - Family Medicine & Christine R. Maldonado PhD - Behavioral Health
To learn more about Healthwise, visit Healthwise.org.
© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Subscribe to our Wellness Matters e-newsletter, a monthly snapshot of the some of great wellness content from Cone Health providers.